MAUDE Adverse Event Report: COLOPLAST A/S TITAN NARROW INFRA 16CM; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN NARROW INFRA 16CM; INFLATABLE PENILE PROSTHESIS
Model Number QN88161400
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa review.No trends were noted.The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, there was separation noted in the pump bulb.The device was replaced with another inflatable prosthesis.
 
Additional Manufacturer Narrative
This follow-up was created to document the conclusion of the investigation.A titan pump, two cylinders and a reservoir were received for evaluation.Examination and testing of the returned components revealed a separation in the pump bulb near the adhesive line.Testing revealed this to be a site of leakage.Microscopic examination of the surfaces revealed them to be rough and irregular, indicating stress was exerted.A separation with abrasion adjacent to it was noted on the inlet tube of the reservoir at the tube/strain relief junction.Testing revealed this to be a site of leakage.Abrasion was noted on the longer exhaust and inlet tubes of the pump.Not all testing could be performed on the pump due to the separation noted.No functional abnormalities were noted with either cylinder.Based on examination of the returned product, it was concluded that the rough and irregular surfaces associated with the separation in the pump bulb indicates that sufficient stress(s) may have been exerted on the pump to separate the site while in-vivo.In addition, the abrasion mark noted adjacent to the separation on the reservoir inlet tube indicated the inlet tube had kinked onto itself for a period of time.This positioning, in combination with device usage over time, could contribute to sufficient stress(s) to separate the reservoir inlet tubing.Separations of these types would then allow the loss of fluid, making the device inoperable.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN NARROW INFRA 16CM
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key9662234
Report Number2125050-2020-00109
Device Sequence Number14052391
Product Code FHW
UDI-Device Identifier05708932322348
UDI-Public05708932322348
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberQN88161400
Device Catalogue NumberQN8816
Device Lot Number5491298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR